Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Mar 30, 2016, 2:07 PM CDT for 5 counties in Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 2:07 PM CDT (19:07 UTC)
- Expired
- Mar 30, 2016, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
Counties Coles County, IL, Douglas County, IL, Edgar County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 454 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WWUS83 KILX 301907 SPSILX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 207 PM CDT WED MAR 30 2016 ILZ045-046-054>057-061-062-066-301945- MOULTRIE-SHELBY-EDGAR-CHAMPAIGN-DOUGLAS-EFFINGHAM-COLES-CUMBERLAND- VERMILION- 207 PM CDT WED MAR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR COLES...SOUTHWESTERN VERMILION... EDGAR...MOULTRIE...SOUTHEASTERN CHAMPAIGN...NORTHWESTERN CUMBERLAND...CENTRAL SHELBY AND DOUGLAS COUNTIES UNTIL 245 PM CDT... AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ALLENVILLE...OR 6 MILES SOUTHEAST OF SULLIVAN...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...TUSCOLA...SULLIVAN...ARCOLA... VILLA GROVE...ARTHUR...NEOGA...CHRISMAN...HOMER...OAKLAND...NEWMAN...KANSAS... ASHMORE...WINDSOR...STEWARDSON...FINDLAY AND SIDELL. THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 177 AND 218. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3919 8880 3950 8893 4010 8793 3967 8757 TIME...MOT...LOC 1906Z 240DEG 49KT 3955 8850 $$ 07
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:53 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 30, 12:53 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1253 PM CDT WED MAR 30 2016 .UPDATE... Issued at 1045 AM CDT Wed Mar 30 2016 Forecast is pretty much on track today with scatteres showers and a few thunderstorms spreading ne across areas from I-55 west at lat this morning. Had pea size hail (1/4 inch) recently reported in Springfield with a thunderstorm. Most of the lightning activity is currently in eastern Sangamon county, and there was some lightning in past hour near Tazewell and Logan county border. 15Z surface map shows 998 mb low pressure over central Nebraska with a cold front through central KS into nw Texas/OK. Breezy sse winds of 12-20 mph and gusts of 20-30 mph over central IL this morning. 1030 am temps were in the low to mid 50s with dewpoints in the mid to upper 30s. RAP, HRRR and NAM models show scattered showers along with chances of thunderstorms spreading over eastern IL during the afternoon. SPC has marginal risk of severe storms for areas from highway 51 west this afternoon into tonight, with 5-15% risk of hail and high winds and just 2% risk of tornadoes. RAP and NAM show low MUCAPES peaking from 200-400 j/kg over western CWA today while high shear of 45-60 kts in western CWA with highest shear nw of IL river. Better chance of severe storms is west of IL this afternoon/tonight where stronger instability/higher CAPES. Highs this afternoon in the low to mid 60s with upper 60s southeast of I-70 and from Jacksonville sw. && .SHORT TERM...(Today) ISSUED AT 300 AM CDT Wed Mar 30 2016 The recent stretch of quiet weather across central and southeast Illinois will come to an end today as a slow moving storm system approaches the area. The upper-level low driving the system is still spinning across the southwest U.S., but it is expected to translate into the central High Plains by this evening as it begins to open up and become absorbed into a digging northern stream trof. Strong southerly flow ahead of the system will transport moisture into the initially very dry airmass across the forecast area this morning. This moisture will be acted on by a lead short wave ejecting out of the southwest system, and associated enhanced WAA/isentropic ascent. The stronger winds aloft will help minimize surface based instability today, but fairly steep mid-level lapse rates will still support elevated convection. Expect numerous showers and scattered thunderstorms to break out from late morning into the afternoon hours as the forcing moves in and the atmosphere has time to moisten. The elevated warm layer will keep winds from getting as strong today as they might otherwise be, but the surface gradient and potential mixing still support gusts over 30 mph by afternoon. The strong southerly winds, aside from transporting moisture into the area, will also boost temperatures well above normal. Despite the increasing clouds and precipitation threat, expect afternoon highs to top out well into the 60s. A few 70s are possible as well. .LONG TERM...(Tonight through Tuesday) ISSUED AT 300 AM CDT Wed Mar 30 2016 Large upper low along the Utah/Nevada borer expected to contract as it moves east today, reaching the northeast corner of Colorado this evening before it starts to get drawn into the trough dropping across Manitoba/western Ontario. Secondary trough expected to drop southeast from the Dakotas on Thursday as a broad trough digs southward from Ontario. These will be the main players over the next couple days in terms of rain chances over our area. Despite very high PoP's over the area tonight, none of the models are indicating a solid, continuous rain shield, although areas south of I-70 would see the best odds of this happening as a cluster of stronger thunderstorms tracks along the lower Ohio River. Thus, precipitation will be covered with "occasional" wording. Best thunder chances will be west of highway 51 as CAPE's rise to 500- 1000 J/kg. As the storm system has been slowing down in recent model runs, have made some significant adjustments to PoP's on Thursday and increased them to 50-60% along and east of I-57 around midday and early afternoon. Latest SPC Day2 outlook introduced a slight risk of severe storms from about Danville-Effingham eastward, as CAPE's rise to around 1500 J/kg and 0-6km bulk shear ramps up to around 60-70 knots. Leaned more toward the GFS timing, which has the surface front exiting the southeast CWA by late afternoon. With the slower frontal passage, have increased highs by several degrees Thursday, with most areas east of I-55 reaching around 70 degrees. Made little change to PoP's for late Thursday night and Friday, as the secondary trough swings through the area. As it exits, the upper pattern will continue to focus a strong northwest flow into the Midwest, although the colder air will provide more of a glancing blow. Saturday night looks to be the best chance of temperatures near or below freezing, as an area of high pressure sinks southeast toward the Ohio Valley. However, a secondary surge of cooler air is progged to swing through Monday night. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1255 PM CDT Wed Mar 30 2016 A cluster of showers and thunderstorms east of the IL to along I-57 is tracking ne around 50 mph and will affect most of the central IL airports this afternoon. MVFR ceilings and vsbys likely with thunderstorms and vsbys could briefly drop below 2 miles as SPI was as low as 1/2 mile with small hail. Most of these thunderstorms pass se of PIA next few hours and introduced thunderstorm chances at PIA during mid/late afternoon. 998 mb low pressure over south central Nebraska early this afternoon will track ne to near the WI/IL border by 18Z/Thu and pull a cold front east toward the IL river by early Thu afternoon. More thunderstorms will likely occur tonight and develop along and ahead of this cold front by early Thu afternoon and track into eastern IL during mid/late Thu afternoon, just after the 24 hour TAF window. Breezy SSW winds of 15-20 kts and gusts of 25-30 kts will occur next 24 hours ahead of this cold front, with strongest winds during the afternoon and again during day on Thu. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...07 SHORT TERM...BAK LONG TERM...Geelhart AVIATION...07
Hazardous weather outlook, Mar 30, 11:47 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1147 AM CDT WED MAR 30 2016 ILZ027>031-036>038-040>043-047>053-311100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1147 AM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR INTO TONIGHT ACROSS CENTRAL ILLINOIS. SEVERE STORMS ARE NOT ANTICIPATED...THOUGH A FEW STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL LINGER INTO THURSDAY ESPECIALLY IN THE MORNING. A FEW OF THESE STORMS MAY BE SEVERE EAST OF I-55 THURSDAY AFTERNOON. TEMPERATURES SHOULD FALL NEAR FREEZING OR BELOW BOTH SATURDAY AND SUNDAY MORNINGS. THESE FREEZING TEMPERATURES POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-311100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 1147 AM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT ACROSS EASTERN ILLINOIS. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME THOUGH A FEW STRONGER STORMS COULD PRODUCE PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL LIKELY LINGER THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON WITH LARGE HAIL...DAMAGING WIND GUSTS AND TORNADOES POSSIBLE. TEMPERATURES SHOULD FALL NEAR FREEZING OR BELOW BOTH SATURDAY AND SUNDAY MORNINGS. THESE FREEZING TEMPERATURES POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
In the hours before
Local storm report, Mar 30, 12:22 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1222 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM LIGHTNING BROADWELL 40.07N 89.44W
03/30/2016 LOGAN IL EMERGENCY MNGR
LIGHTNING STRIKE IN BROADWELL TO A HOUSE, CAUSED A FIRE
AT THE HOME. FROM LOGAN COUNTY EMA.
&&
GOETSCHLocal storm report, Mar 30, 1:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
142 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL JACKSONVILLE 39.73N 90.23W
03/30/2016 M1.00 INCH MORGAN IL EMERGENCY MNGR
FROM MORGAN COUNTY EMA.
&&
GOETSCHLocal storm report, Mar 30, 1:50 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
150 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL JACKSONVILLE 39.73N 90.23W
03/30/2016 M1.25 INCH MORGAN IL TRAINED SPOTTER
&&
GOETSCHLocal storm report, Mar 30, 1:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
151 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM HAIL FRANKLIN 39.62N 90.05W
03/30/2016 M0.75 INCH MORGAN IL EMERGENCY MNGR
DIME SIZE HAIL IN FRANKLIN. FROM MORGAN COUNTY EMA.
1204 PM HAIL CHAPIN 39.77N 90.40W
03/30/2016 M0.75 INCH MORGAN IL EMERGENCY MNGR
DIME SIZE HAIL AT CHAPIN. FROM MORGAN COUNTY EMA.
1207 PM LIGHTNING BROADWELL 40.07N 89.44W
03/30/2016 LOGAN IL EMERGENCY MNGR
LIGHTNING STRIKE IN BROADWELL TO A HOUSE, CAUSED A FIRE
AT THE HOME. FROM LOGAN COUNTY EMA.
0130 PM HAIL JACKSONVILLE 39.73N 90.23W
03/30/2016 M1.25 INCH MORGAN IL TRAINED SPOTTER
0135 PM HAIL JACKSONVILLE 39.73N 90.23W
03/30/2016 M1.00 INCH MORGAN IL EMERGENCY MNGR
FROM MORGAN COUNTY EMA.
&&
GOETSCHLocal storm report, Mar 30, 2:06 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
206 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL SOUTH JACKSONVILLE 39.71N 90.23W
03/30/2016 M1.00 INCH MORGAN IL CO-OP OBSERVER
&&
GOETSCHSpecial weather statement, Mar 30, 2:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 207 PM CDT WED MAR 30 2016 ILZ045-046-054>057-061-062-066-301945- MOULTRIE-SHELBY-EDGAR-CHAMPAIGN-DOUGLAS-EFFINGHAM-COLES-CUMBERLAND- VERMILION- 207 PM CDT WED MAR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR COLES...SOUTHWESTERN VERMILION... EDGAR...MOULTRIE...SOUTHEASTERN CHAMPAIGN...NORTHWESTERN CUMBERLAND...CENTRAL SHELBY AND DOUGLAS COUNTIES UNTIL 245 PM CDT... AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ALLENVILLE...OR 6 MILES SOUTHEAST OF SULLIVAN...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...TUSCOLA...SULLIVAN...ARCOLA... VILLA GROVE...ARTHUR...NEOGA...CHRISMAN...HOMER...OAKLAND...NEWMAN...KANSAS... ASHMORE...WINDSOR...STEWARDSON...FINDLAY AND SIDELL. THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 177 AND 218. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3919 8880 3950 8893 4010 8793 3967 8757 TIME...MOT...LOC 1906Z 240DEG 49KT 3955 8850 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:01 PM CDT | Special Weather Statement | ILX | Logan, Sangamon | 44 min |
| Mar 30, 12:11 PM CDT | Special Weather Statement | ILX | Logan, Menard, Morgan, Sangamon | 49 min |
| Mar 30, 1:39 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon, Scott | 36 min |
| Mar 30, 2:51 PM CDT | Special Weather Statement | ILX | Sangamon | 39 min |
| Mar 30, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 24 min |
| Mar 30, 3:12 PM CDT | Special Weather Statement | ILX | Coles, Edgar | 48 min |
| Mar 30, 4:47 PM CDT | Special Weather Statement | ILX | Menard | 28 min |
| Mar 30, 5:12 PM CDT | Special Weather Statement | ILX | Logan | 33 min |
Nearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.